MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-151
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a moderately calcified plaque lesion in the mid anterior tibial (at) artery.A spectranetics turbo-elite laser atherectomy catheter, along with an asahi gladius mongo 0.014 guidewire, was used to treat the patient.After a couple of passes, when trying to remove the turbo-elite from the guidewire, resistance was noted.The turbo-elite was able to move forward; however, when attempting to retract, the guide wire would pull back as well.Therefore, a new guidewire was placed next to the turbo-elite to maintain access, and the turbo-elite and guidewire were removed as a system.A balloon was placed over the new guidewire, and the treatment was completed.There was no reported patient harm.This report is being submitted due to removal as a system.There is potential for harm if it were to recur.
 
Additional Manufacturer Narrative
A2-a6) patient information - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.D4) device serial number - not available from facility.The turbo-elite device was not returned for evaluation, thus no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
H3): the turbo-elite was returned intact to a non-philips guidewire.Visual inspection of the turbo-elite found broken fibers, and the outer jacket was damaged (wrinkled, crushed, and kinked).During functional testing, the guidewire could not be removed, and while pulling from the proximal end, the outer jacket collapsed.To determine the cause, the outer jacket/surrounding fibers were removed to expose the guidewire within the inner lumen.The inner lumen material was damaged from pulling, but the guidewire did not appear to be kinked.H6): based on the device evaluation and investigation, the probable cause of the turbo-elite getting stuck was lack of guidewire hydration; causing damage to the outer jacket from pulling.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22098507
Report Number3007284006-2025-00105
Device Sequence Number7487203
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)260312(10)FAY24B26A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY24B26A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI GLADIUS MONGO 0.014 GUIDE WIRE.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; TERUMO 6F INTRODUCER SHEATH.
Patient SexUnknown